Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 140, NWS Tallahassee, FL

June 17, 2015Jefferson County, Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2015, 5:26 PM EDT for Jefferson County, Leon County, Florida. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2015, 5:26 PM EDT (21:26 UTC)
Expired
Jun 17, 2015, 6:15 PM EDT
In force
49 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Jefferson County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 25 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 5:45 PM EDTTSTM WND DMG3 Nnw Lake Iamonia, FLTREE DOWN BLOCKING THE ROAD.
Jun 17, 6:00 PM EDTTSTM WND DMG2 S Iamonia, FLTREE DOWN ON A POWER LINE AND BLOCKING A ROAD. CORRECTED TIME OF EVENT
Jun 17, 6:05 PM EDTTSTM WND DMG2 W Iamonia, FLPOWER LINE DOWN IN ROAD BLOCKING TRAFFIC.
Jun 17, 6:10 PM EDTTSTM WND DMG3 Nnw Lake Iamonia, FLPOWER LINE DRAPED OVER A ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WUUS52 KTAE 172126
SVRTAE
FLC065-073-172215-
/O.NEW.KTAE.SV.W.0140.150617T2126Z-150617T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 PM EDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LEON COUNTY IN THE BIG BEND OF FLORIDA...
  NORTHWESTERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 615 PM EDT

* AT 526 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  MONTICELLO...AND MOVING WEST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...TALLAHASSEE...LAKE IAMONIA...IAMONIA...FOREST MEADOWS
  PARK...CASA BLANCO...MONTIVILLA...MOCCASIN GAP...LAKE MICCOSUKEE...
  PISGAH CHURCH...LAKE JACKSON...JARROTT...BRADFORDVILLE...FINCHER...
  LOIS...MACLAY STATE GARDENS...KILLEARN LAKES...ORCHARD POND...
  FESTUS AND MICCOSUKEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3052 8434 3060 8434 3060 8433 3062 8432
      3064 8430 3068 8430 3068 8429 3066 8384
      3050 8384
TIME...MOT...LOC 2126Z 092DEG 21KT 3060 8394 

$$

42-DVD
1 follow-up statement
115 
WWUS52 KTAE 172154
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 PM EDT WED JUN 17 2015

FLC065-172203-
/O.CAN.KTAE.SV.W.0140.000000T0000Z-150617T2215Z/
JEFFERSON FL-
554 PM EDT WED JUN 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3052 8434 3060 8434 3060 8433 3064 8430
      3068 8430 3068 8420 3067 8405 3051 8407
TIME...MOT...LOC 2153Z 092DEG 26KT 3061 8418 

$$

FLC073-172215-
/O.CON.KTAE.SV.W.0140.000000T0000Z-150617T2215Z/
LEON FL-
554 PM EDT WED JUN 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN LEON COUNTY...

AT 553 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF TALLAHASSEE...
MOVING WEST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
TALLAHASSEE...LAKE IAMONIA...BRADFORDVILLE...IAMONIA...FOREST MEADOWS
PARK...MOCCASIN GAP...MACLAY STATE GARDENS...PISGAH CHURCH...KILLEARN
LAKES...ORCHARD POND AND LAKE JACKSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3052 8434 3060 8434 3060 8433 3064 8430
      3068 8430 3068 8420 3067 8405 3051 8407
TIME...MOT...LOC 2153Z 092DEG 26KT 3061 8418 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:09 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 17, 4:09 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EDT WED JUN 17 2015

.NEAR TERM [THROUGH TONIGHT]...
LOCAL RADAR IMAGERY SHOWS STORMS HAVE BEGUN TO KICK OFF TODAY
WITH THE HIGHEST COVERAGE IN NORTH FLORIDA AND SOUTH CENTRAL
GEORGIA. THE 12Z MORNING SOUNDING SHOWED IMPRESSIVE MID-LEVEL
LAPSE RATES AND WITH SURFACE TEMPERATURES PEAKING IN THE UPPER 90S
TO AROUND 100 TODAY, INSTABILITY OVER THE AREA IS QUITE HIGH. WITH
THIS ENVIRONMENT, THE SEA-BREEZE THUNDERSTORMS THAT DEVELOP THIS
AFTERNOON COULD BE CAPABLE OF PRODUCING DAMAGING WINDS. IN
ADDITION, BETWEEN THE HIGH TEMPERATURES AND HUMIDITY, HEAT INDICES
WILL BE UNCOMFORTABLY HIGH, IN THE 106-110 RANGE. THE HEAT
ADVISORY CONTINUES OVER SOUTHWEST GEORGIA AND THE FLORIDA BIG
BEND.

AFTER THE SUN SETS, WINDS WILL BEGIN TO CALM AND THE SEA-BREEZE
STORMS WILL BEGIN TO DISSIPATE, THOUGH THUNDERSTORMS FROM THE EAST
COAST SEA-BREEZE MAY LAST INTO THE EARLY EVENING HOURS OVER SOME
OF OUR EASTERN ZONES. TEMPERATURES WILL DIP TO THE LOW TO MID
70S OVERNIGHT.

.SHORT TERM [THURSDAY THROUGH FRIDAY NIGHT]...
MAXIMUM HEIGHTS IN THE UPPER RIDGE WILL REMAIN JUST EAST OF THE
AREA THROUGH THIS PERIOD WITH THE SURFACE RIDGE AXIS HOLDING
SOUTH OF THE AREA ACROSS THE GULF OF MEXICO. THE REMNANTS OF BILL
WILL TRACK TO THE MISSOURI AREA BY FRIDAY NIGHT WITH NO IMPACT TO
OUR AREA. INSTEAD, THE DEEP RIDGING WILL MAINTAIN WELL ABOVE
NORMAL TEMPERATURES. HIGHS ON THURSDAY WILL ONCE AGAIN REACH THE
UPPER 90S WITH THE CENTURY MARK LIKELY IN A FEW SPOTS LIKE ALBANY
AND VALDOSTA. MAXIMUM HEAT INDICES WILL GENERALLY BE BETWEEN 105
AND 108 DEGREES, JUST SHY OF ADVISORY THRESHOLDS. TEMPS ON FRIDAY
WILL JUST BE A COUPLE OF DEGREES LOWER, BUT STILL PLENTY HOT. POPS
BE IN THE 30-40% RANGE AWAY FROM THE COAST ON THURSDAY AND DROP
OFF SLIGHTLY FOR FRIDAY. WITH VERY HIGH LEVELS OF INSTABILITY IN
PLACE, WE WILL CONTINUE TO SEE A THREAT FOR ISOLATED STRONG TO
SEVERE STORMS.

.LONG TERM [SATURDAY THROUGH WEDNESDAY]...
THE UPPER RIDGE WILL BE SUPPRESSED SOUTHWARD AS THE SHORT WAVE
TROUGH REMNANT OF BILL TRACKS FROM THE OHIO VALLEY TO THE EAST
COAST THIS WEEKEND. HOWEVER, THIS WILL GIVE US ONLY THE SLIGHTEST
RELIEF FROM THE ONGOING HEAT WAVE AS ANOTHER UPPER RIDGE WILL
BECOME ESTABLISHED OVER THE AREA ONCE AGAIN BY TUESDAY AND
WEDNESDAY. THIS PATTERN WILL RESULT IN BELOW CLIMO POPS GENERALLY
IN THE 20-30% RANGE WITH ABOVE NORMAL TEMPERATURES. EXPECT DAYTIME
HIGHS TO BE IN THE MID 90S ON SATURDAY, BUT THEN INCH BACK TO THE
UPPER 90S AFTER THAT. 100-DEGREE TEMPS WILL BE POSSIBLE IN A FEW
SPOTS. IT WILL NOT BE SURPRISING IF HEAT ADVISORY CRITERIA IS MET
ON A FEW DAYS NEXT WEEK. OVERNIGHT LOWS WILL GENERALLY BE IN THE
MID 70S.

&&

.AVIATION...
[THROUGH 18Z THURSDAY] SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN
THIS AFTERNOON AND EVENING IN THE TRI-STATE AREA, SO CONTINUED
VCTS AT ALL TERMINALS EXCEPT ECP. MVFR VSBYS ARE POSSIBLE AGAIN
EARLY THURSDAY MORNING AT ECP AND VLD.

&&

.MARINE...
SURFACE HIGH PRESSURE WILL REMAIN SOUTH OF THE WATERS FOR THE NEXT
SEVERAL DAYS. THIS WILL MAINTAIN GENERALLY ONSHORE FLOW WITH
INCREASED WIND SPEEDS NEARSHORE IN THE AFTERNOON SEA BREEZE.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS ARE NOT EXPECTED FOR THE NEXT SEVERAL DAYS.
PATCHY FOG IS POSSIBLE AROUND SUNRISE THURSDAY NEAR THE COAST.

&&

.HYDROLOGY...
A TYPICAL SUMMERTIME PATTERN WITH DAILY AFTERNOON THUNDERSTORMS
WILL KEEP CHANCES OF RAIN IN THE FORECAST FOR THE NEXT WEEK.
COVERAGE WILL BE SCATTERED HOWEVER, SO NO WIDESPREAD FLOODING IS
EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   73  99  73  97  74 /  20  30  20  30  10
PANAMA CITY   77  90  76  89  76 /  10  20  10  10  10
DOTHAN        72  98  74  96  73 /  20  40  20  20  10
ALBANY        74 100  74  98  74 /  20  40  30  20  10
VALDOSTA      73 100  73  97  73 /  20  30  30  30  20
CROSS CITY    74  97  74  95  73 /  20  30  20  20  20
APALACHICOLA  77  93  76  91  76 /  10  10  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR COASTAL DIXIE-
     COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL
     WAKULLA-GADSDEN-INLAND DIXIE-INLAND FRANKLIN-INLAND
     JEFFERSON-INLAND TAYLOR-INLAND WAKULLA-LAFAYETTE-LEON-
     LIBERTY-MADISON.

     HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     BAY.

GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR BAKER-BEN HILL-
     BERRIEN-BROOKS-CALHOUN-CLAY-COLQUITT-COOK-DECATUR-DOUGHERTY-
     EARLY-GRADY-IRWIN-LANIER-LEE-LOWNDES-MILLER-MITCHELL-
     QUITMAN-RANDOLPH-SEMINOLE-TERRELL-THOMAS-TIFT-TURNER-WORTH.

AL...NONE.
GM...NONE.
&&

NEAR TERM...MOORE
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...MOORE
MARINE...WOOL
FIRE WEATHER...DVD
HYDROLOGY...MOORE

In the hours before

Local storm report, Jun 17, 12:52 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1252 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     5 SW HOPEWELL           30.33N 83.50W
06/16/2015                   MADISON            FL   UTILITY COMPANY

            A GREEN CHERRY TREE FELL ON POWER LINES IN SOUTHERN
            MADISON COUNTY DURING TUESDAYS STORM CAUSING A POWER
            OUTAGE.

&&

DVD
Local storm report, Jun 17, 4:00 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TSTM WND DMG     STOCKTON                30.94N 83.00W
06/17/2015                   LANIER             GA   911 CALL CENTER

            2 TREES BLOWN DOWN IN STOCKTON

&&

DVD
Local storm report, Jun 17, 4:34 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
434 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     3 SE HAMBURG            30.54N 83.48W
06/17/2015                   MADISON            FL   911 CALL CENTER

            TREE DOWN NEAR INTERSECTION OF LITTLE CAT ROAD AND FARM
            CENTER ROAD

0429 PM     TSTM WND DMG     3 WSW HAMBURG           30.55N 83.57W
06/17/2015                   MADISON            FL   911 CALL CENTER

            TREE DOWN ON LOVETT ROAD

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:43 AM EDTHeat AdvisoryTAEDixie, Franklin, Gadsden, Jefferson, Lafayette, Leon and 3 more14 hr
Jun 17, 10:22 AM EDTRip Current StatementTAEBay10 hr
Jun 17, 3:46 PM EDTSevere Thunderstorm WarningTAELeon, Liberty, Wakulla26 min
Jun 17, 4:02 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison43 min
Jun 17, 4:29 PM EDTSevere Thunderstorm WarningTAELiberty33 min
Jun 17, 4:42 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison48 min
Jun 17, 4:56 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla49 min
Jun 17, 5:00 PM EDTSevere Thunderstorm WarningTAEGadsden15 min
Jun 17, 5:18 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon42 min
Jun 17, 5:39 PM EDTSevere Thunderstorm WarningTAELeon11 min
Jun 17, 6:15 PM EDTSevere Thunderstorm WarningTAEBay, Washington21 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.